Alert archive / New Jersey / Special Weather Statements in 2012
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at May 15, 2012, 8:19 PM EDT for Hunterdon County, Warren County, New Jersey; Bucks County, Pennsylvania. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2012, 8:19 PM EDT (00:19 UTC)
- Expired
- May 15, 2012, 9:45 PM EDT
- In force
- 86 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Hunterdon County, NJ, Warren County, NJ, Bucks County, PA
The radar
The Philadelphia radar (KDIX), 103 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 254 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 438 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
632
WWUS81 KPHI 160019
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
819 PM EDT TUE MAY 15 2012
NJZ007-009-PAZ062-069-160145-
BUCKS PA-HUNTERDON NJ-NORTHAMPTON PA-WARREN NJ-
819 PM EDT TUE MAY 15 2012
...A STRONG THUNDERSTORM WILL AFFECT BUCKS...HUNTERDON...NORTHAMPTON
AND WARREN COUNTIES...
AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL THUNDERSTORMS ACROSS THE REGION. THE FIRST ONE WAS SOUTH OF
TINICUM AND THE SECOND WAS NEAR BANGOR TOWNSHIP. BOTH OF THESE WERE
MOVING NORTHEAST AT ABOUT 15 MPH. CLOUD TO GROUND LIGHTNING AND
HEAVY RAIN ARE LIKELY WITH THESE STORMS. THE RAIN COULD CAUSE
FLOODING ON ROADWAYS AND IN POOR DRAINAGE AREAS.
LAT...LON 4109 7496 4079 7486 4078 7489 4077 7486
4051 7477 4050 7479 4043 7475 4029 7518
4086 7529 4095 7517 4095 7514 4097 7513
$$
NIERENBERGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 15, 3:33 PM EDT, 4 hours 46 minutes earlier.
Area forecast discussion, May 15, 3:33 PM EDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 333 PM EDT TUE MAY 15 2012 .SYNOPSIS... A WEAK FRONTAL SYSTEM AND LOW PRESSURE AREA ACROSS THE REGION TONIGHT WILL REMAIN INTO EARLY WEDNESDAY BEFORE DISSIPATING. ANOTHER COLD FRONT FROM THE GREAT LAKES WILL CROSS THE AREA LATER WEDNESDAY. HIGH PRESSURE FROM THE UPPER GREAT LAKES WILL BUILD OVER THE AREA THURSDAY AND FRIDAY. THE HIGH WILL CREST OVER THE AREA THIS WEEKEND BEFORE MOVING OFF INTO THE ATLANTIC NEXT MONDAY. A WEAK AREA OF LOW PRESSURE WILL APPROACH THE AREA DURING THE FIRST PART OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... THE GFS INITIALIZATION HAS NEVER BEEN ABLE TO OUTDO THE WRF-NMM WITH THIS CENTRAL AND EASTERN TROF AND THE SAME TODAY. THUS WE HAVE LEANED MORE TOWARD THE WRF-NMMB SOLUTION THAN THE GFS THRU THE SHORT TERM. GAZING AT THE MESOSCALE MODELING FOR TONIGHT, THE TWO FOCI FOR BETTER ORGANIZED SHORTWAVE SUPPORTED CONVECTION ARE NEAR THE VA AND NC COAST AND OVER THE CENTRAL APPALACHIANS WHERE DIFFERENTIAL HEATING AND UPSLOPE FLOW HAS HELPED INITIATE PCPN. IN PA THERE WILL BE SOME SHORT WAVES THAT MAY PROLONG THE CONVECTION, BUT OVERALL THE TREND THROUGH THE NIGHT SHOULD BE DOWNWARD WITH LESS OVERALL COVERAGE. GIVEN THE FORECAST SOUNDINGS ARE PRETTY MOIST NEAR THE SURFACE WITH NOT MUCH MIXING OF EVENTUAL DRIER AIR ALOFT, WE ARE EXPECTING LOW CLOUDS AND OR FOG TO FORM. RIGHT NOW WE ARE THINKING THE FOG WILL HAVE MORE OF AN AVIATION THAN A PUBLIC IMPACT AND HAVE NOT INCLUDED ANY NOTEWORTHY FOG IN THE GRIDS. IN CONJUNCTION WITH THIS WE ARE OPTING TO GO WITH THE MILDER STAT GUIDANCE FOR MINS. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... POTENTIALLY INTERESTING DAY TOMORROW IF A COUPLE OF PIECES CAN COINCIDE BETTER. FIRST THE GFS WAS NOT USED BECAUSE ITS FORECAST SFC DEW POINTS ARE TOO HIGH EVEN IF THERE WILL BE A LAG IN THE DROP OFF. ITS MOS GUIDANCE IS ABOUT 10F LOWER THAN THE MODEL, WHICH MAY BE A BIT MUCH ON THE OTHER END, BUT BELIEVE IT WILL VERIFY CLOSER. IN THE CENTRAL AND SOUTHERN PART OF OUR CWA THE FORECAST 850MB AND 925MB WINDS ARE FORECAST TO BE WEST WHICH IS NOT A GOOD DIRECTION FOR TSRAS TO BECOME ROBUST NEVERTHELESS EVEN FORM. WE SUPPOSE THAT THERE COULD BE A WINDOW AROUND NOON WHEN DEW POINTS ARE STILL HIGHER AND THE CONVECTIVE TEMP GETS REACHED. THEN ITS A WAITING GAME IF ANY OF THE MORE ORGANIZED CONVECTION CAN GET HERE BEFORE DOWNSLOPING AND A WESTERLY FLOW TAKES ITS TOLL. SUFFICE POPS WERE KEPT EITHER SLGT CHC OR LOW CHANCE. UP NORTH LATE IN THE AFTERNOON MIGHT BE MORE INTERESTING. UP THERE BETTER FORECAST SHEAR, MORE OF A SW WIND FLOW AT 850MB AND 925MB, THE ENTRANCE REGION OF THE 250MB JET MIGHT BE ABLE TO OVERCOME DECREASING MOISTURE DURING THE AFTERNOON. WHILE IT IS FORECAST TO BE DRIER ITS NOT THAT DRY. PLUS ALL OF THE FORECAST SOUNDINGS SHOWING PLENTY OF DOWNDRAFT CAPE AND DRY AIR AT MID LEVELS WELL WITHING PULSE SEVERE TSRA LEVELS. THE MESOSCALE CONVECTIVE MODELS OVERALL FAVOR PLACES FARTHER TO THE NORTHEAST, BUT ITS TOUGH TO DRAW THAT LINE IN THE SAND THIS EARLY. WHILE WE WILL NOT CARRY ENHANCED WORDING BECAUSE OF LOW POPS, WE DID KEEP MENTION IN THE HWO IN LINE WITH SPC'S CHANCES WITH US FAVORING THE POCONOS AND FAR NORTH NJ IF THE MORE ROBUST STORMS CAN MAKE IT. GIVEN THE WESTERLY FLOW AND UNANIMOUS FORECAST 925MB TEMPS, WE UPPED MAX TEMPS UPWARD. SLIGHTLY LOWER THAN STAT GUIDANCE BECAUSE OF THE FORMER AND THE HEAVIER RAIN OF THE PAST 24 TO 36 HOURS. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... MUCH OF THE EXTENDED PART OF THE FORECAST WILL FEATURE FAIR WEATHER AS HIGH PRESSURE ALOFT AND AT THE SFC WORKS ITS WAY ACROSS THE REGION. WEDNESDAY NIGHT...THERE WILL BE A FEW LINGERING SHOWERS AND TSTMS ACROSS THE NJ/DE AREA AS THE SFC COLD FRONT CROSSES THE AREA. DRIER AND COOLER AIR WILL ARRIVE FOR EARLY THU WITH OVERNIGHT LOWS THU IN THE LOW TO MID 40S ACROSS THE NRN AREAS AND UPPER 40S TO LOW 50S OVER THE REST OF THE AREA. UNDER MOSTLY SUNNY SKIES EACH DAY THU-SUN TEMPERATURES WILL RISE INTO THE 70S OVER MOST AREAS WITH READINGS COOLER ACROSS THE SRN POCONOS AND ALONG THE IMMEDIATE SHORELINE. OVERNIGHT LOWS WILL MOSTLY BE IN THE 40S AND LOW 50S FRI MORNING AND IN THE 50S REGION-WIDE SAT AND SUN MORNING. THE RETURN FLOW BEHIND THE DEPARTING HIGH PRESSURE SYSTEM WILL BRING INCREASED MOISTURE ACROSS THE AREA EARLY NEXT WEEK. THE UPPER HIGH WILL BE ON THE WANE WITH LOWERING HEIGHTS INDICATED AND A WEAK LOW ON THE 12Z GFS. AN INCREASED CHC FOR SHOWERS/TSTMS WILL BE OVER THE REGION THEN. SMALL CHC POPS ARE IN THE FCST FOR NOW COVERING MON NGT INTO EARLY WED. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. WE ARE SEEING IMPROVING CONDITIONS TO VFR THIS AFTERNOON AS ALL AIRPORTS HAVE LOST THE IFR CIGS. NOT CONFIDENT WE WILL LOSE ALL MVFR CIGS AS THE TEMPERATURE AND DEW POINT SPREADS ARE NOT THAT LARGE. THERE WILL BE SCATTERED CONVECTION (TSTMS) AROUND THIS AFTERNOON MAINLY WEST AND SOUTH OF ALL OUR TERMINALS. SO THE LEAST CONFIDENT TAF SITES AT AVOIDING THEM ARE KRDG AND KACY. WINDS OVERALL SHOULD BE LIGHT FROM THE SOUTH. WE HAVE AMENDED THE KRDG TAF TO INCLUDE THUNDER. WE ARE CONTINUING THE TREND TOWARD IFR CONDITIONS LATE THIS EVENING AND OVERNIGHT. FORECAST SOUNDINGS ARE PRETTY MOIST TOWARD THE GROUND AND WITH LIGHT WINDS, WE DO FORECAST AN IFR CIG WITH SOME IFR VSBYS AT OUR FOGGIER OUTLYING TERMINALS. WITH WEST WINDS FORECAST TO OCCUR ON WEDNESDAY MORNING, WE BRING VFR CONDITIONS RAPIDLY TO ALL THE TERMINALS BY THE MIDDLE OF THE MORNING. WHILE THERE SHOULD BE SOME WIDELY SCATTERED CONVECTION AROUND, THE COVERAGE IS TOO LOW TO INCLUDE IN THE TAFS AT THIS TIME. BEST CHANCE NORTHERN TERMINALS AND AIRPORTS. OUTLOOK... WED NIGHT...SCATTERED SHOWERS DIMINISHING WITH MOSTLY VFR CONDITIONS BEHIND A DEPARTING FRONT. PATCHY FOG IS POSSIBLE THU BEFORE DAWN IF THE ARRIVING DRY AIR DOESN'T MIX DOWN FULLY OVERNIGHT. THU-SUN...VFR. PATCHY FOG POSSIBLE BEFORE DAWN FRI. && .MARINE... WE WILL LEAVE THE SCA MAINLY FOR SEAS UP THROUGH TONIGHT. THE SCA SWELLS HAVE REACHED OUR SOUTHERN WATERS, BUT NOT OUR NORTHERN WATERS YET. WAVEWATCH HAS BEEN TOO BULLISH WITH THE SWELLS, BUT THE SOUTHERLY WIND DIRECTION IS EXPECTED TO PERSIST AT NEAR SMALL CRAFT ADVISORY SPEEDS INTO THIS EVENING AND THIS MAY BE ENOUGH FOR THE SWELLS TO GET TO CRITERIA. BECAUSE WE ARE HAVING SUCH A HARD TIME REACHING THE SCA CRITERIA AND WAVEWATCH IS NOW BACKING OFF ON SEAS ON WEDNESDAY, WE WILL NOT EXTEND THE ADVISORY PAST TONIGHT WITH THIS PACKAGE. MOST OF THE FORECAST FIVE FOOT SEAS ARE FORECAST TO BE NEAR THE EASTERN EDGE OF OUR COASTAL WATERS. OTHERWISE, OUTSIDE OF ANY TSTMS, SOUTHERLY WINDS ARE NOT EXPECTED TO REACH SMALL CRAFT ADVISORY CONDITIONS. OUTLOOK... HIGH PRESSURE WILL BUILD OVER THE WATERS WITH SUB-SCA CONDITIONS EXPECTED FOR THE REGION WED NIGHT-SUN. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ450>455. && SYNOPSIS...O'HARA NEAR TERM...GIGI SHORT TERM...GIGI LONG TERM...O'HARA AVIATION...GIGI MARINE...GIGI
Hazardous weather outlook, May 15, 3:08 PM EDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 308 PM EDT TUE MAY 15 2012 NJZ001-007>010-012>015-017>020-022-025>027-PAZ054-055-060>062- 067>071-161915- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- OCEAN-ATLANTIC-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 308 PM EDT TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW THUNDERSTORMS WEDNESDAY MAY BE CAPABLE OF PRODUCING LOCALLY GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ016-021-023-024-161915- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-CUMBERLAND-CAPE MAY- ATLANTIC COASTAL CAPE MAY- 308 PM EDT TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-161915- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 308 PM EDT TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 15, 8:19 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
819 PM EDT TUE MAY 15 2012
NJZ007-009-PAZ062-069-160145-
BUCKS PA-HUNTERDON NJ-NORTHAMPTON PA-WARREN NJ-
819 PM EDT TUE MAY 15 2012
...A STRONG THUNDERSTORM WILL AFFECT BUCKS...HUNTERDON...NORTHAMPTON
AND WARREN COUNTIES...
AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL THUNDERSTORMS ACROSS THE REGION. THE FIRST ONE WAS SOUTH OF
TINICUM AND THE SECOND WAS NEAR BANGOR TOWNSHIP. BOTH OF THESE WERE
MOVING NORTHEAST AT ABOUT 15 MPH. CLOUD TO GROUND LIGHTNING AND
HEAVY RAIN ARE LIKELY WITH THESE STORMS. THE RAIN COULD CAUSE
FLOODING ON ROADWAYS AND IN POOR DRAINAGE AREAS.
LAT...LON 4109 7496 4079 7486 4078 7489 4077 7486
4051 7477 4050 7479 4043 7475 4029 7518
4086 7529 4095 7517 4095 7514 4097 7513
NIERENBERGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 8:46 PM EDT | Areal Flood Warning | PHI | Warren | 76 min |
| May 15, 9:56 PM EDT | Special Weather Statement | PHI | Morris, Somerset | 94 min |
| May 15, 10:48 PM EDT | Special Weather Statement | PHI | Somerset | 57 min |
| May 16, 2:20 AM EDT | Special Weather Statement | PHI | Mercer | 55 min |
| May 16, 10:36 AM EDT | Small Craft Advisory for Hazardous Seas | PHI | 7 hr | |
| May 15, 9:00 PM EDT | Special Weather Statement | PHI | Berks | 90 min |
| May 15, 9:49 PM EDT | Special Weather Statement | PHI | Berks, Bucks, Chester, Lehigh, Montgomery | 86 min |
| May 15, 10:45 PM EDT | Areal Flood Advisory | PHI | Chester | 57 min |
| May 15, 11:05 PM EDT | Special Weather Statement | PHI | Bucks, Chester, Delaware, Montgomery | 55 min |
| May 15, 11:24 PM EDT | Areal Flood Advisory | PHI | Chester, Montgomery | 116 min |
| May 15, 11:38 PM EDT | Areal Flood Warning | PHI | Chester, Montgomery | 4 hr |
| May 16, 12:12 AM EDT | Areal Flood Advisory | PHI | Chester, Delaware, Montgomery | 3 hr |
| May 16, 12:20 AM EDT | Special Weather Statement | PHI | Delaware, Philadelphia | 55 min |
| May 16, 12:34 AM EDT | Flash Flood Warning | PHI | Chester, Delaware, Montgomery | 4 hr |
| May 16, 2:37 AM EDT | Areal Flood Warning | PHI | Philadelphia | 3 hr |
| May 16, 4:27 AM EDT | Areal Flood Warning | PHI | Delaware | 3 hr |
Nearby
Special Weather Statements in New Jersey, 2012Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.